By Topic

A performance model for ATM switches with general packet length distributions

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Xi-Ren Cao ; Dept. of Electr. Eng., Hong Kong Univ. of Sci. & Technol., Kowloon, Hong Kong ; D. Towsley

The maximum throughput of an ATM switch is investigated in the presence of an offered load of multicell packets. For the case of input queueing coupled with a round-robin policy for transferring cells from inputs to outputs, the system is approximated by a product form queueing network. Under the assumption that packet lengths are described by random variables with discrete Coxian distributions, it is shown that the balance equations describing the behavior of the ATM switch approach those for a product form queueing network and that the steady-state probabilities of such an ATM switch approach the product-form solution as the cell length tends to zero. Last, a numerical investigation shows that the approximation yields good results, even when the packet lengths are not well described by Coxian distributions

Published in:

IEEE/ACM Transactions on Networking  (Volume:3 ,  Issue: 3 )